Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 44, NWS Boston/Norton, MA

July 7, 2014Middlesex County, Worcester County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 7, 2014, 4:21 PM EDT for Middlesex County, Worcester County, Massachusetts. It was in force for 39 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2014, 4:21 PM EDT (20:21 UTC)
Expired
Jul 7, 2014, 5:00 PM EDT
In force
39 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Middlesex County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 80 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 4:21 PM EDTTSTM WND DMGGardner, MATREES AND WIRES DOWN ON CAMP COLLIER ROAD
Jul 7, 4:26 PM EDTTSTM WND DMGGardner, MALARGE TREE LIMBS DOWN ON CAMP COLLIER ROAD
Jul 7, 4:30 PM EDTTSTM WND DMGAshburnham, MACONSIDERABLE TREE DAMAGE ALONG RT. 101 IN ASHBURNHAM CENTER LOOKING TOWARD GARDNER.
Jul 7, 4:30 PM EDTHAIL 0.75Leominster, MADIME SIZE HAIL REPORTED.
Jul 7, 4:37 PM EDTTSTM WND DMGGardner, MA8 TREES WITH POWER LINE POLES DOWN
Jul 7, 4:55 PM EDTTSTM WND DMGLeominster, MAONE FOOT DIAMETER TREE FELL ON A HOUSE ON BAY STREET
Jul 7, 4:58 PM EDTHAIL 0.88Lunenburg, MANICKEL SIZE HAIL ON LANCASTER ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 8.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2014-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2014-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1151 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

278 
WUUS51 KBOX 072021
SVRBOX
MAC017-027-072100-
/O.NEW.KBOX.SV.W.0044.140707T2021Z-140707T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
421 PM EDT MON JUL 7 2014

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
  NORTHWESTERN MIDDLESEX COUNTY IN NORTHEAST MASSACHUSETTS...

* UNTIL 500 PM EDT

* AT 420 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
  ASHBY TO TEMPLETON...AND WAS MOVING EAST SOUTHEAST AT 35 MPH.

* SOME LOCATIONS IMPACTED INCLUDE...
  LEOMINSTER...FITCHBURG...CHELMSFORD...WESTFORD...GARDNER...
  CLINTON...PEPPERELL...TYNGSBOROUGH...GROTON...LUNENBURG...
  TOWNSEND...LITTLETON...LANCASTER...TEMPLETON...STERLING...AYER...
  WESTMINSTER...SHIRLEY...HARVARD AND ASHBURNHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A VERY DANGEROUS SITUATION. THESE STORMS HAVE A HISTORY OF
PRODUCING WIND DAMAGE. GO INSIDE AND STAY AWAY FROM WINDOWS.
 
RAPID URBAN FLOODING CAN BE EXPECTED FROM TORRENTIAL RAINFALL. DO 
NOT DRIVE THROUGH FLOODED ROADS.

&&

LAT...LON 4261 7133 4242 7163 4252 7211 4269 7182
TIME...MOT...LOC 2020Z 286DEG 31KT 4265 7186 4255 7205 
$$

JWD
1 follow-up statement
011 
WWUS51 KBOX 072039
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
439 PM EDT MON JUL 7 2014

MAC017-027-072100-
/O.CON.KBOX.SV.W.0044.000000T0000Z-140707T2100Z/
WORCESTER MA-MIDDLESEX MA-
439 PM EDT MON JUL 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHEASTERN WORCESTER AND NORTHWESTERN MIDDLESEX COUNTIES...

AT 438 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. 

THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR LUNENBURG 
TO NEAR WESTMINSTER...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
LEOMINSTER...FITCHBURG...CHELMSFORD...WESTFORD...PEPPERELL...
GROTON...LUNENBURG...TOWNSEND...LITTLETON...LANCASTER...AYER...
WESTMINSTER...SHIRLEY...HARVARD...BOXBOROUGH AND BOLTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A VERY DANGEROUS SITUATION! THESE STORMS HAVE A HISTORY OF
PRODUCING WIND DAMAGE. MOVE INSIDE AND STAY AWAY FROM WINDOWS.
 
TORRENTIAL RAINFALL WAS ALSO OCCURRING WITH THESE STORMS. DO NOT
DRIVE THROUGH FLOODED ROADS.

&&

LAT...LON 4261 7133 4246 7158 4254 7189 4264 7169
TIME...MOT...LOC 2038Z 286DEG 31KT 4261 7169 4251 7188 

$$

JWD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 4:06 PM EDT, 15 minutes earlier.

Area forecast discussion, Jul 7, 4:06 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
406 PM EDT MON JUL 7 2014

.SYNOPSIS...

VERY WARM/HOT AND HUMID WEATHER WILL PERSIST THROUGH MID WEEK.
WHILE MUCH OF THE TIME WILL BE DRY...A FEW STRONG HIT AND MISS
THUNDERSTORMS WILL BE POSSIBLE AT TIMES ESPECIALLY ACROSS THE
INTERIOR.  A FEW ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE THU IF THE COLD FRONT MOVES SLOWER...BUT DRY WEATHER WITH
LOWER HUMIDITY WILL ARRIVE BY THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...

***SCATTERED STRONG TO SEVERE THUNDERSTORMS THIS EVENING ACROSS
  PORTIONS OF INTERIOR SOUTHERN NEW ENGLAND***

SHORTWAVE COMBINING WITH MODEST INSTABILITY ALONG WITH 30 TO 40
KNOTS OF SHEAR HAS ALLOWED SCATTERED STRONG TO SEVERE THUNDERSTORMS
TO WORK INTO SOUTHWEST NH/NORTHWEST LATE THIS AFTERNOON.  GIVEN
CAPES ON THE ORDER OF 1000 TO 1500 J/KG INTO THIS EVENING...FEEL THE
THREAT FOR SCATTERED STRONG TO SEVERE THUNDERSTORMS MAY EXPAND TO
AFFECT PORTIONS OF NORTHERN CT...WESTERN/NORTH CENTRAL MA AND INTO
SOUTHERN NH INTO THE EVENING HOURS.  THE PRIMARY THREAT WILL BE
STRONG TO DAMAGING STRAIGHT LINE WIND GUSTS ALONG WITH TORRENTIAL
RAINFALL.  HAIL WILL BE A SECONDARY CONCERN IF ANY DISCRETE CORES
CAN DEVELOP.

THERE IS UNCERTAINTY IF THIS ACTIVITY WILL HOLD TOGETHER AS IT TRIES
TO ENTER EASTERN MA/RHODE ISLAND.  WE SHOULD SEE A WEAKENING
TREND...BUT STILL AT LEAST SOME CONVECTIVE POTENTIAL GIVEN 30+ KNOTS
OF SHEAR ALONG WITH SOME INSTABILITY.  WILL HAVE TO MONITOR THIS
CLOSELY THIS EVENING.

SHOULD SEE THE ACTIVITY WIND DOWN NEAR OR SHORTLY AFTER MIDNIGHT AS
THE SHORTWAVE DEPARTS.  OTHERWISE...CAN/T RULE OUT A SPOT SHOWER OR
THUNDERSTORM GIVEN LOW LEVEL JET AND LEFT OVER INSTABILITY...BUT THE
VAST MAJORITY OF THE NIGHT SHOULD BE DRY.  LOW TEMPS WILL ONLY FALL
BACK TO THE LOWER 70S IN MOST LOCALES...WITH PERHAPS A FEW UPPER 60S
IN NORTHWEST MA/SOUTHWEST NH.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...

TUESDAY AND TUESDAY NIGHT...

ANOTHER VERY WARM/HOT AND HUMID DAY ACROSS THE REGION.  HIGHS SHOULD
TOP OUT AROUND 90 TO THE LOWER 90S IN MANY LOCATIONS...ALTHOUGH A
FEW DEGREES COOLER ON THE SOUTH COAST/CAPE ISLANDS WITH SOUTHWEST
WINDS.  IT WILL ONCE AGAIN BE BREEZY IN THE AFTERNOON WITH SOUTHWEST
WIND GUSTS OF 20 TO 30 MPH.

WHILE MUCH OF THE DAY WILL BE DRY...THE ATMOSPHERE WILL BECOME
MODERATELY UNSTABLE DURING THE AFTERNOON.  EXPECT 1000 TO 2000 J/KG
OF CAPE TO DEVELOP ALONG WITH 30 TO 40 KNOTS OF SHEAR.  THE MAIN
UNCERTAINTY IS THAT WE DON/T HAVE AS STRONG A SHORTWAVE APPROACHING
AS THE ONE THIS AFTERNOON/EVENING.  HOWEVER...GIVEN VERY GOOD
INSTABILITY/SHEAR WE PROBABLY WILL SEE ISOLATED TO SCATTERED
THUNDERSTORMS DEVELOP DURING THE LATE AFTERNOON/EVENING HOURS.
WHILE AREAL COVERAGE REMAINS UNCERTAIN AND COULD BE LIMITED...ANY
STORM OR STORM/S THAT ARE ABLE TO DEVELOP IN THIS ENVIRONMENT COULD
BECOME STRONG TO SEVERE.  THE MAIN THREAT WOULD BE STRONG TO
DAMAGING STRAIGHT LINE WIND GUSTS...BUT LARGE HAIL CAN/T BE RULED
OUT WITH ANY DISCRETE CELLS.  HEAVY RAINFALL AND DANGEROUS CLOUD TO
GROUND LIGHTNING WILL BE THE MAIN THREATS WITH THIS ACTIVITY.

BEST SHOT FOR A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE NORTHWEST
OF A BOSTON TO PROVIDENCE LINE...ALTHOUGH CAN/T REALLY RULE ONE OUT
ANYWHERE.  SHOULD SEE ACTIVITY WIND DOWN AFTER MIDNIGHT...BUT CAN/T
RULE OUT A FEW SPOT SHOWERS/THUNDERSTORMS RIGHT THROUGH DAYBREAK
WEDNESDAY GIVEN GOOD JET DYNAMICS/INSTABILITY.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
HIGHLIGHTS...

* VERY WARM/HOT AND HUMID TUE NIGHT AND WED
* A FEW THUNDERSTORMS POSSIBLE TUE NIGHT...WED...AND PERHAPS INTO
  THU
* DRIER AND LESS HUMID AIR RETURNS BY THE END OF THE WEEK

OVERVIEW AND MODEL PREFERENCES...
THE OVERALL PATTERN ACROSS THE ERN CONUS WILL REMAIN UNDER THE
INFLUENCE OF LONGWAVE TROF EXTENDING FROM HUDSON BAY INTO ONTARIO
AND QUEBEC THROUGH MUCH OF THE LONG TERM. INITIALLY...THE BASE OF
THIS TROF LIES ACROSS THE GREAT LAKES...LEAVING NEW ENGLAND IN SW
FLOW AND THEREFORE WARMING TEMPS AND HIGHER DWPT AIR. IT/S NOT
UNTIL THIS BASE SHIFTS FURTHER E BY LATE IN THE WEEK...THAT THE
COOLER/DRIER AIR IS ALLOWED TO MOVE IN ALONG WITH SFC HIGH PRES.
HOWEVER...EVEN WITH THE WEAK RIDGE ASSOCIATED WITH THE HIGH PRES
MOVING IN FOR THE WEEKEND...S FEW CUTOFF LOW PRES CENTERS
CONTINUE TO FUJIWHARA AROUND HUDSON BAY...ALLOWING YET ANOTHER
LONGWAVE TROF TO DEVELOP BY EARLY NEXT WEEK. ALTHOUGH THERE ARE
SOME SLIGHT DIFFERENCES...MUCH OF THE AVAILABLE LONG RANGE
GUIDANCE IS IN AGREEMENT WITH THESE SYNOPTIC SCALE FEATURES.
THEREFORE...A BLEND OF GUIDANCE WILL BE USED AS A BASELINE. THE
ONLY CAVEAT WILL BE THU...WHERE MORE WEIGHT WILL BE GIVEN TO THE
ECMWF DUE TO ITS CONSISTENCY WITH COLD FRONTAL TIMING...SOMETHING
THE GFS AND MANY ENSEMBLE MEMBERS ARE BEGINNING TO AGREE WITH.

DETAILS...

TUE NIGHT INTO WED...
SHORTWAVE ENERGY IS LIKELY TO PASS BY TUE NIGHT...SO ITS POSSIBLE
THE BULK OF CONVECTION ASSOCIATED WITH VERY MOIST/UNSTABLE AIRMASS
IN PLACE HOLDS OFF UNTIL MAINLY THE OVERNIGHT HOURS ON TUE. INDEED
THE 1000+ J/KG SB CAPE DOES NOT DIP TOO MUCH AFTER 00Z WED...K
VALES AND PWATS WELL ABOVE 1.5 INCHES ALSO SUGGEST A LOT OF
MOISTURE REMAINS THROUGH THE COLUMN. FINALLY...W ORIENTED SHEAR
REMAINS AROUND 30-35 KT. THEREFORE...SOME NOCTURNAL CONVECTION IS
POSSIBLE...SO WILL MAINTAIN POPS AND HEAVY RAIN WORDING AT LEAST
THROUGH 06Z AS THE SHORTWAVE MOVES THROUGH. OVERNIGHT MINS REMAIN
ELEVATED...UPPER 60S AND LOW 70S.

FOR WED...ITS TRICKY. SOUNDINGS SUGGEST DRY AIR BEGINS TO MOVE IN
ALOFT...HOWEVER THE SAME MOIST/WARM AIRMASS REMAINS IN PLACE AT
THE SFC...YIELDING 1000-2000J/KG SB CAPE VALUES ONCE AGAIN.
HOWEVER...SHEAR IS QUITE HIGH...ON THE ORDER OF 45 KT. THE ISSUE
AT HAND IS WHETHER OVERNIGHT CONVECTION...THE DRY AIR ALOFT OR THE
RELATIVE LACK OF A TRIGGER WILL BE ENOUGH TO PRECLUDE CONVECTIVE
ACTIVITY. THERE IS SOME SUPPORT AS THE RIGHT ENTRANCE REGION OF
STRONG UPPER JET LINES UP ACROSS SRN NEW ENGLAND. FOR NOW...WILL
CONTINUE TO SUGGEST SLIGHT TO CHANCE POPS WITH TS. THIS WILL
DEFINITELY HAVE TO BE WATCHED HOWEVER...AS ANOTHER ROUND OF HIGH
INSTABILITY COMBINED WITH THE VERY STRONG SHEAR AND VENTING JET
SETUP ALOFT...IF ANYTHING FIRES...COULD YIELD MORE WIDESPREAD OR
STRONGER SEVERE WX. THERE ARE JUST SOME MITIGATING FACTORS TO WORK
THROUGH.

THU...
AS MENTIONED ABOVE...THE KEY FOR THU WEATHER WILL BE THE TIMING
OF THE COLD FRONT WHICH WILL ALLOW DRIER/COOLER AIR TO FINALLY
FILTER INTO SRN NEW ENGLAND. WILL LEAN ON THE ECMWF WHICH HAS BEEN
MORE CONSISTENT...AND OTHER GUIDANCE LOOKS LIKE IT MAY BE CATCHING
UP. THEREFORE...THE FRONT IS LIKELY TO MOVE THROUGH SLOWLY DURING
THE DAY...AND MAY NOT EVEN BE OFFSHORE UNTIL THU NIGHT.
THEREFORE...WILL MAINTAIN THE HIGHER THAN NORMAL DWPTS AND
HUMIDITY THROUGH THE DAY AND KEEP POPS/TS RISK. NOT QUITE AS
CONCERNED AT THIS POINT ABOUT SEVERE WX FOR THU AS DRIER AIR AND
SUBSIDENCE INVERSION MAY LIMIT CAPE VALUES...BUT IT WILL STILL
HAVE TO BE WATCHED.

FRI INTO SAT...
HIGH PRES MOVES IN FROM THE NW AS BASE OF LONGWAVE TROF MOVES
THROUGH NEW ENGLAND. THIS ALLOWS DRIER AND COOLER W-NW FLOW TO
DEVELOP ACROSS THERE REGION...YIELDING A RELIEF FROM THE HEAT AND
HUMIDITY AND MAINLY DRY WX. TEMPS ARE LIKELY TO BE CLOSE TO
SEASONAL NORMALS BASED ON CURRENT MID LVL TEMPS.

SUN INTO MON...
ANOTHER GRADUAL LONGWAVE TROF DEVELOPMENT IS FAVORED...THANKS TO
STRONG SHORTWAVE MOVING THROUGH THE ZONAL FLOW ACROSS THE NRN
HALF OF THE CONUS. WHILE THERE REMAINS UNCERTAINTY HERE...THE BULK
OF AVAILABLE GUIDANCE FAVORS A RETURN TO MORE UNSETTLED AND
POTENTIALLY WET WX.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH TUESDAY NIGHT/...

THIS AFTERNOON AND TONIGHT...MODERATE CONFIDENCE.  SCT
SHOWERS/THUNDERSTORMS ARE EXPECTED TO MOVE INTO INTERIOR SOUTHERN
NEW ENGLAND ROUGHLY BETWEEN 4 PM AND MIDNIGHT.  A FEW OF THE
STORMS MAY RESULT IN STRONG WIND GUSTS AND BRIEF TORRENTIAL RAIN.
THE ACTIVITY WILL BE HIT AND MISS...BUT WILL RESULT IN LOCALIZED
MVFR-IFR CONDITIONS.  ACTIVITY SHOULD WEAKEN AS IT MOVES INTO
EASTERN MA/RI...BUT A FEW THUNDERSTORMS CAN/T BE RULED OUT AFTER 8
OR 9 PM THROUGH ABOUT MIDNIGHT.  SOUTHWEST WIND GUSTS OF 25 TO 30
KNOTS SHOULD DIMINISH SOME AFTER SUNSET WITH THE LOSS OF DAYTIME
HEATING.

OTHERWISE...VFR CONDITIONS DOMINATE THROUGH TONIGHT OTHER
THAN SOME LOCALIZED PATCHY GROUND FOG LATE.  LOW PROBABILITY THAT
LOW CLOUDS/FOG DEVELOP ACROSS SOUTHEAST NEW ENGLAND BUT DIDN/T HAVE
ENOUGH CONFIDENCE TO INSERT INTO THE TAF.  LATER SHIFTS WILL HAVE TO
MONITOR.

TUESDAY AND TUESDAY NIGHT...MODERATE CONFIDENCE.  VFR CONDITIONS
WILL DOMINATE...BUT PERHAPS A BETTER CHANCE OF LOW CLOUDS AND FOG
DEVELOPING ALONG THE SOUTHEAST NEW ENGLAND COAST TUE NIGHT.  IN
ADDITION...A FEW AFTERNOON AND EVENING STRONG THUNDERSTORMS ARE
POSSIBLE WITH THE BEST SHOT NORTHWEST OF A BOS TO PVD LINE.

KBOS TAF...MODERATE CONFIDENCE IN TAF.  LOW PROBABILITY FOR A
THUNDERSTORM IN THE VICINITY BETWEEN 00Z AND 04Z.

KBDL TAF...MODERATE CONFIDENCE IN TAF.  LOW TO MODERATE PROBABILITY
FOR A FEW STRONG THUNDERSTORMS IN THE VICINITY BETWEEN 21Z AND 03Z.

OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...

WEDNESDAY...MODERATE CONFIDENCE.
MAINLY VFR...EXCEPT IN PATCHY EARLY MORNING
STRATUS/FOG. IN ADDITION...LOCALIZED BRIEF MVFR-IFR CIGS/VSBYS ARE
POSSIBLE IN A FEW SHOWERS/THUNDERSTORMS LATE TUE INTO WED.

THURSDAY...MODERATE CONFIDENCE.
MAINLY VFR AGAIN...BUT THERE IS STILL AN ISOLATED THREAT FOR BRIEF
MVFR/IFR CONDITIONS IN SHOWERS/THUNDERSTORMS DURING THE
AFTERNOON...ESPECIALLY SOUTH AND EAST OF A BDL-ORH-BOS LINE.

FRIDAY...HIGH CONFIDENCE.
VFR CONDITIONS.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

SHORT TERM /THROUGH TUESDAY/...HIGH CONFIDENCE.

PERSISTENT SOUTHWEST FLOW WILL CONTINUE RIGHT THROUGH TUESDAY NIGHT
AHEAD OF A SLOW MOVING COLD FRONT.  NEAR SHORE GUSTS OF 25 TO 30
KNOTS WILL DIMINISH AFTER SUNSET...SO WILL BE ABLE TO LET SOME OF
THE NEAR SHORE HEADLINES EXPIRE.  WINDS MAY BE A TOUCH LESS GUSTY ON
TUESDAY...BUT STILL THE RISK FOR 25 KNOT WIND GUSTS SO MORE NEAR
SHORE SCA HEADLINES MAY BE NEEDED.  AS FOR THE OUTER-WATERS...WILL
CONTINUE TO NEED SCA HEADLINES WITH LONG SOUTHWEST FETCH RESULTING
IN 4 TO 7 FOOT SEAS.

OTHERWISE...MAY SEE AREAS OF FOG DEVELOP MAINLY TUE NIGHT WHICH
COULD BE LOCALLY DENSE ACROSS THE SOUTHERN WATERS.  IN
ADDITION...LOW TO MODERATE PROBABILITY FOR A FEW STRONG
THUNDERSTORMS TO MOVE ACROSS THE NEAR SHORE WATERS THIS EVENING AND
AGAIN LATE TUE.

OUTLOOK...WEDNESDAY THROUGH FRIDAY...

WED...MODERATE CONFIDENCE. SW FLOW CONTINUES MAINLY 10-15 KT WITH
GUSTS TO 20 BUT A FEW GUSTS AROUND 25 KT ARE POSSIBLE. IN ANY
CASE...SMALL CRAFT ADVISORIES ARE LIKELY TO CONTINUE ON THE OUTER
WATERS THANKS TO A 5-6 FT S SWELL LINGERING. SOME FOG OVER THE
WATERS TUE NIGHT WITH LOW VSBYS...ALONG WITH OCCASIONAL
THUNDERSTORMS INTO THE DAY WED.

THU...MODERATE CONFIDENCE.
ONE MORE ROUND OF POTENTIAL THUNDERSTORMS OVER THE S WATERS
ESPECIALLY. OTHERWISE...GRADUAL IMPROVEMENT LATE THU AS WINDS
SHIFT TO THE NW. SEAS MAY FINALLY DROP BELOW SCA THRESHOLDS BY THU
NIGHT.

FRI...HIGH CONFIDENCE.
HIGH PRESSURE BUILDS IN KEEPING WINDS/SEAS BELOW SCA THRESHOLDS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ231>234.
     SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ230-
     236-251.
     SMALL CRAFT ADVISORY UNTIL 8 AM EDT WEDNESDAY FOR ANZ235-237-
     254>256.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR ANZ250.

&&

SYNOPSIS...FRANK
NEAR TERM...FRANK
SHORT TERM...FRANK
LONG TERM...DOODY
AVIATION...FRANK/DOODY
MARINE...FRANK/DOODY
Hazardous weather outlook, Jul 7, 10:54 AM EDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1054 AM EDT MON JUL 7 2014

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-081500-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
1054 AM EDT MON JUL 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS
AFTERNOON AND EVENING ACROSS WESTERN MA AND SOUTHWEST NH. THE MAIN
CONCERN WOULD BE FOR LOCALLY STRONG TO DAMAGING STRAIGHT LINE WIND
GUSTS ALONG WITH HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATE TUESDAY
INTO WEDNESDAY...WITH THE BEST CHANCE ACROSS INTERIOR SOUTHERN NEW
ENGLAND. HOWEVER...AREAL COVERAGE OF ANY THUNDERSTORMS MAY BE
LIMITED SO WERE NOT EXPECTING A WIDESPREAD SEVERE OUTBREAK
TUESDAY OR WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-251-254>256-081500-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
1054 AM EDT MON JUL 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A FEW STRONG THUNDERSTORMS ARE POSSIBLE ON THE WATERS...ESPECIALLY
TUE NIGHT INTO WED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Special weather statement, Jul 7, 1:59 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
159 PM EDT MON JUL 7 2014

MAZ002>004-008>011-026-NHZ011-012-015-072200-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE...
BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AMHERST...
NORTHAMPTON...SPRINGFIELD...AYER...JAFFREY...KEENE...MANCHESTER...
NASHUA...PETERBOROUGH...WEARE
159 PM EDT MON JUL 7 2014

...A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS
SOUTHERN NH AND WESTERN/NORTH CENTRAL MA LATE THIS AFTERNOON AND
THIS EVENING...

SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS NEW YORK
STATE AND PENNSYLVANIA AS OF MID AFTERNOON. THIS ACTIVITY IS
EXPECTED TO MOVE EAST INTO WESTERN/NORTH CENTRAL MA AND SOUTHWEST
NH THROUGH THE EVENING HOURS.

THE MAIN TIME FRAME FOR A FEW STRONG TO SEVERE THUNDERSTORMS IS
BETWEEN 4 PM AND 10 PM. THE PRIMARY RISK IS FOR ISOLATED STRONG TO
DAMAGING STRAIGHT LINE WIND GUSTS WITH A SECONDARY CONCERN FOR
HAIL WITH THE STRONGEST STORMS. IN ADDITION...THE STORMS MAY ALSO
PRODUCE BRIEF HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND
LIGHTNING.

THOSE WITH OUTDOOR PLANS LATE THIS AFTERNOON AND EVENING SHOULD
BE PREPARED TO SEEK INDOOR SHELTER QUICKLY IF THREATENING WEATHER
APPROACHES.

FRANK
Special weather statement, Jul 7, 2:25 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
225 PM EDT MON JUL 7 2014

MAZ002-003-071930-
WESTERN FRANKLIN-EASTERN FRANKLIN-
225 PM EDT MON JUL 7 2014

...STRONG THUNDERSTORMS IN NORTHWEST MASSACHUSETTS...

AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER WILLIAMSTOWN...OR NEAR NORTH ADAMS...MOVING
EAST AT 35 MPH.

WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THIS STORM AS IT CROSSES
FRANKLIN COUNTY BETWEEN 245 PM AND 330 PM.

LOCATIONS IMPACTED INCLUDE...
GREENFIELD...DEERFIELD...MONROE...MONTAGUE...SUNDERLAND...
NORTHFIELD...BERNARDSTON...BUCKLAND...CONWAY...SHELBURNE...ERVING...
ASHFIELD...COLRAIN...GILL...CHARLEMONT...LEYDEN...HEATH...ROWE AND
HAWLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.

&&

LAT...LON 4273 7261 4272 7244 4250 7252 4260 7296
      4266 7295 4266 7298 4268 7298 4269 7297
      4269 7296 4270 7295 4270 7302 4274 7302
TIME...MOT...LOC 1823Z 282DEG 30KT 4271 7318

JWD
Local storm report, Jul 7, 3:28 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
328 PM EDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     TSTM WND DMG     MONROE                  42.72N  72.95W
07/07/2014                   FRANKLIN           MA   AMATEUR RADIO

            LARGE HEALTHY TREES DOWN ON MONROE RIVER ROAD

&&

WS
Local storm report, Jul 7, 4:18 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
418 PM EDT MON JUL 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     TSTM WND DMG     MONROE                  42.72N  72.95W
07/07/2014                   FRANKLIN           MA   AMATEUR RADIO

            LARGE HEALTHY TREES DOWN ON MONROE RIVER ROAD

0342 PM     TSTM WND DMG     BERNARDSTON             42.67N  72.55W
07/07/2014                   FRANKLIN           MA   AMATEUR RADIO

            LARGE TREES AND 3 POWER LINE POLES DOWN ON DEPOT AND
            SOUTH STREETS

0345 PM     TSTM WND DMG     WARWICK                 42.68N  72.33W
07/07/2014                   FRANKLIN           MA   AMATEUR RADIO

            LARGE TREE DOWN ON WENDELL ROAD

0408 PM     TSTM WND DMG     WARWICK                 42.68N  72.33W
07/07/2014                   FRANKLIN           MA   AMATEUR RADIO

            TREES AND WIRES DOWN NEAR RTE 28

&&

WS

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 2:25 PM EDTSpecial Weather StatementBOXFranklin65 min
Jul 7, 2:41 PM EDTSevere Thunderstorm WarningBOXFranklin49 min
Jul 7, 3:21 PM EDTSevere Thunderstorm WarningBOXFranklin, Worcester28 min
Jul 7, 3:46 PM EDTSevere Thunderstorm WarningBOXFranklin, Middlesex, Worcester44 min
Jul 7, 4:24 PM EDTFlash Flood WarningBOXMiddlesex, Worcester111 min
Jul 7, 4:41 PM EDTSevere Thunderstorm WarningBOXFranklin, Worcester37 min
Jul 7, 4:48 PM EDTTornado WarningBOXMiddlesex, Worcester42 min
Jul 7, 5:12 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester36 min
Jul 7, 5:29 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Suffolk46 min
Jul 7, 5:32 PM EDTSpecial Marine WarningBOX58 min
Jul 7, 5:40 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester36 min
Jul 7, 5:51 PM EDTTornado WarningBOXMiddlesex, Suffolk24 min
Jul 7, 6:11 PM EDTSevere Thunderstorm WarningBOXMiddlesex34 min
Jul 7, 6:33 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Suffolk27 min
Jul 7, 6:36 PM EDTSpecial Marine WarningBOX24 min
Jul 7, 6:52 PM EDTSpecial Weather StatementBOXFranklin, Hampshire, Worcester83 min
Jul 7, 7:16 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire44 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.